Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bicircular projections and characterization of Hilbert spaces

Authors: László L. Stachó and Borut Zalar
Journal: Proc. Amer. Math. Soc. 132 (2004), 3019-3025
MSC (2000): Primary 47L70; Secondary 17C65
Published electronically: June 2, 2004
MathSciNet review: 2063123
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every JB* triple with rank one bicircular projection is a direct sum of two ideals, one of which is isometrically isomorphic to a Hilbert space.

References [Enhancements On Off] (What's this?)

  • 1. L. J. Bunce and C. H. Chu, Compact operations, multipliers and Radon-Nikodým property in JB* triples, Pacific J. Math. 153 (1992), 249-265. MR 93c:46125
  • 2. L. J. Bunce, C. H. Chu, L. L. Stachó and B. Zalar, On prime JB* triples, Quart. J. Math. Oxford 49 (1998), 279-290. MR 99j:46085
  • 3. C. H. Chu and P. Mellon, The Dunford-Pettis property in JB* triples, J. London Math. Soc. 55 (1997), 515-526. MR 98c:46146
  • 4. S. Dineen, The Schwarz Lemma, Oxford Mathematical Monographs, 1989. MR 91f:46064
  • 5. C. M. Edwards and G. T. Rüttimann, On the facial structure of the unit balls in a JBW* triple and its predual, J. London Math. Soc. 38 (1988), 317-332. MR 90b:46129
  • 6. Y. Friedmann and B. Russo, Solution of the contractive projection problem, J. Funct. Anal. 60 (1985), 56-79. MR 87a:46115
  • 7. Y. Friedmann and B. Russo, The Gel'fand-Na{\u{\i}}\kern.15emmark theorem for JB* triples, Duke Math. J. 53 (1986), 139-148. MR 87f:46086
  • 8. Y. Friedmann and B. Russo, Conditional expectation and bicontractive projections on Jordan C*-algebras and their generalizations, Math. Z. 194 (1987), 227-236. MR 88c:46078
  • 9. G. Horn, Classification of JBW* triples of type I, Math. Z. 196 (1987), 271-291. MR 88m:46076
  • 10. G. Horn and E. Neher, Classification of continuous JBW* triples, Trans. Amer. Math. Soc. 306 (1988), 553-578. MR 89c:46090
  • 11. J. Isidro and W. Kaup, Determining boundary sets of bounded symmetric domains, Manuscripta Math. 81 (1993), 149-159. MR 94i:32054
  • 12. W. Kaup, A Riemann mapping theorem for bounded symmetric domains in complex Banach spaces, Math. Z. 183 (1983), 503-529. MR 85c:46040
  • 13. W. Kaup, Contractive projections on Jordan C*-algebras and generalizations, Math. Scand. 54 (1984), 95-100. MR 85h:17012
  • 14. O. Loos, Jordan Pairs, Lecture Notes in Mathematics, vol. 460, Springer-Verlag, 1975. MR 56:3071
  • 15. A. Rodriguez, On the strong* topology of a JBW* triple, Quart. J. Math. Oxford 42 (1991), 99-103. MR 92j:46123
  • 16. B. Russo, Structure of JB* triples, in Jordan Algebras (eds. W. Kaup, K. McCrimmon and H. P. Petersson), de Gruyter, Berlin, 1994. MR 95h:46109
  • 17. L. L. Stachó, A projection principle concerning biholomorphic automorphisms, Acta Sci. Math. (Szeged) 44 (1982), 99-124. MR 83j:32034
  • 18. L. L. Stachó and B. Zalar, Symmetric continuous Reinhardt domains, Arch. Math. (Basel) 81 (2003), 50-61.
  • 19. H. Upmeier, Symmetric Banach manifolds and Jordan C*-algebras, North-Holland, Amsterdam, 1985. MR 87a:58022

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47L70, 17C65

Retrieve articles in all journals with MSC (2000): 47L70, 17C65

Additional Information

László L. Stachó
Affiliation: University of Szeged, Bolyai Institute, Aradi Vértanúk tere 1, 6720 Szeged, Hungary

Borut Zalar
Affiliation: University of Maribor, Smetanova 17, 2000 Maribor, Slovenia

Keywords: JB* triple, bicircular projection, contractive projection, Hilbert space, Peirce decomposition
Received by editor(s): February 19, 2002
Received by editor(s) in revised form: March 26, 2003
Published electronically: June 2, 2004
Communicated by: David R. Larson
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society